I had a lumbar puncture 2 months ago & am still miserable. The day that I had it done I had such severe vommitting and vertigo that I had to be rushed to ER. They gave me a couple IVs and anti vertigo & nausea meds. I was in bed for 6 days before feeling better. I never got back to "normal" but good enough to work and function, but now the past few weeks I have had so much pressure in my head, neck, and shoulders that all I can do is lay on the couch. The doctor swares it has nothing to do with the tap & even wanted to give me an anxiety med! I was very offended. I went to another neurologist & he thinks it may be an aura migraine aggravated by the tap. He prescribed me Topiramate(used to treat seizures, but helps with migraines) the side effects are really crazy with this med, so I have been too scared to take it. Anyone have any experience with this?
it might be low pressure from the tap or you might have a leak sometimes a blood patch could help or caffeine.or it could be the sideeffects from the topiramate i know when i was on it my head neck hurt more when i first started it and tingling it made me worst i had to stop it.some people cant handle it many bad side effects untill your body gets used to it.if its low pressure thingsp with caffeine should help it usely is low pressure after taps
It can take a few weeks for the pressure to equalise in your head and ears once the leaks healed following the lp.esp if u have bn laying down a lot since the lp.u get up,feel dizzy so you lie down again. catch 22.drink plenty of clear fluids and caffeine to stimulate the csf production.osince uv bn active tho it's possible the leak is there still so u would benefit from a blood patch so mention this to ur doc so u cn possibly get off the meds that make u feel bad.good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.